For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

About Ortho Tri-cyclen®

If you've used Ortho Tri-cyclen®, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Mood swings with Ortho Tri-Cyclen Lo
Date: 3/21/2012
My 15 year old daughter has been on Ortho Tri-Cyclen Lo for about 10 months now due to painful periods, cramps, nausea, and vomiting. It has helped with most of those symptoms, but about 3-4 months ago she started having horrible mood swings. She is getting upset over little things and crying. Things that would have never bothered her before. It usually starts a week or 2 before her period. Now I'm noticing depression. I'm not sure if the pill is the cause of all these issues because she is a teenager, but it still seems out of character to me. I'm taking her in for an appointment next week and getting her off this pill.

AskDocWeb: Thanks Lisa. As you can see by the reports from others here, she is not alone when it comes to mood swings while on Ortho Tri-Cyclen Lo.

Is there a chance I could be pregnant?
Date: 3/26/2012
I started taking birth control a week ago for the first time. Me and my husband had unprotected sex the third day. On the fifth day I took my pill at the time I'm suppose to and ate right after taking the pill I threw up within 15 minutes of taking the pill, the day before me and my husband had unprotected sex also. What does this mean?? Is there a chance I could be pregnant? I'm scared.

AskDocWeb: From your description it does sound like you are at increased risk of pregnancy. Please talk to your doctor about the importance of using a back-up form of birth control. This is something that is always good to keep on hand so that it's available when you need it.

Expired bith control pills
Date: 4/3/2012
I have been taking expired birth control for almost a month and had unprotected sex what are the chances I could get pregnate from the expired pills? Please help,

AskDocWeb: Sorry Chelsea, that type of data is generally not available to the public. Of course the risk of pregnancy increases the farther past the expiration date you go.

Technically women do not get pregnant "just" from taking expired bith control pills but we know what you meant.

Wacked periods
Date: 4/9/2012
I recently stopped taking Ortho Tri-cycle lo, and now my periods are wacked, im always 6 - 8 days late, and its making me very worried!!!

AskDocWeb: While the side effects of discontinuing birth control pills vary from woman to woman, most are mild and last three months or less. This occurs because the body has to adjust to hormonal changes which may result in irregular periods, nausea, breast tenderness, irritability, fatigue, headaches, acne, amenorrhea (a complete absence of periods) or weight loss due to reduced water retention. These side effects should subside as the artificial hormones in birth control pills leave your body and your body begins producing its own hormones again. Talk to your doctor if the side effects of stopping birth control pills become severe, such as depression, or if they last significantly longer than expected.

Symptoms after changing pills
Date: 4/10/2012
I'm on my second month of ortho lo (i was on another BC brand 2 monthds before). A day after I was done with my period (first day of second round/month of OTCL active [white] pills) my bf and I somehoe got involved in foreplay, but we did not have sex as we were not planing on it and kept our underware on (sorry if it's TMI). It's been a week now and all this past week (after my period ended and we got involved) I have been experiencing ovary pain/discomfort, like ovulation pain. I also thin I ovulated a couple of days after we engaged in foreplay, although I wasn't supposed to since I'm on the pill. Also, I have been salivating/mouth watering quite a bit, I have been feeling slightly nausious but not to the point where I want to throw up, and like I said, I have been experiencing ovary discomfort/pain non stop (on both sides) ever since and sometimes my ovaries feel heavy, and I woke up to the discomfort this AM. I know I may be paranoit and this might be a stupid question, but is there a chance I could be pregnant although there was no penetration? Are these side effects of the pill? Or could I have ovarian cysts? Please help by answering my questions/commenting as I am extremely worried/paranoid and it may be too early to take a pregnancy test. P.S. I have felt this ovary discomfort before, but NEVER this long.

AskDocWeb: The product information for Ortho Tri-Cyclen Lo indicates that a back-up form of birth control needs to be used only for the first seven days for Sunday Starters and is not needed for those who start using it on Day 1 of their period. Since your foreplay occurred on the first day of your second month on this pill you were fully protected at the time.

It is not unusual to go through a period of adjustment when changing birth control pills however, always talk to your doctor about symptoms that are of concern. Also note that other women have reduced nausea (and vomiting) by taking the pill with a meal.

Lost track of period
Date: 4/18/2012
So my doctor just prescribed me ortho tri cylen on Monday I don't know when my period starts I lost track lol but I'm thinking at the end of this month, anyway I wanted to know if I started taking the pill before my period starts is something bad going to happen?

AskDocWeb: In general it is not safe to start taking birth control pills in the middle of the cycle because that is when ovulation usually occurs. Although it is not forbidden to start the pills in the middle of the cycle, you should be aware that the ovulation in that cycle may not be prevented so there is an increased risk of pregnancy. The progesterone-component in the pills makes the cervical mucus thicker and unreceptive to the sperm but it needs time for achieve full efficiency. That time is a minimum of 7 days but some people say longer (even a month). It is safer to use condoms (or avoid sex) for 2 weeks and start the pills when it should be (when next period starts) than to start the pills in the middle of a cycle.

If you use phone apps you may want to check out an app called My Days. It's a free one and has good reviews. You put in when you had your period and it will calculate when you are suppose to have your next period. It's much easier than writing it down on a piece of paper and counting up the days.

Ortho tricyclin lo
Date: 4/18/2012
Since I was 16 years old I would get my period twice a month. My doctor put me on birth control & I thought it would regulate it if I ever stopped taking the pill. I'm now 22 and it's still not regulated. I have tried so many different pills and have experienced side effects with most. I am on ortho tricyclin lo which I started a week ago. Since then I have broken out with acne on my face, my nipples have been extremely sore, and I have noticed that I've been very moody and sensitive. Should I stick it out with this pill or switch again?

AskDocWeb: That is a decision you need to make after discussing the severity of your symptoms with your doctor.

Report - 166 - 167 - Page 168 - 169 - 170 - Last Page 181

If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.

Your name:
Your email:
Add your product review in the box below:


This consumer advocate website is protected by copyright © 2010-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page